Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 70, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 30, 2003, 4:07 PM EDT for Miami-Dade County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2003, 4:07 PM EDT (20:07 UTC)
- Expired
- Sep 30, 2003, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 302007 SVRMIA FLC086-302100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 405 PM EDT TUE SEP 30 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 500 PM EDT * AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER COUNTRY WALK...MOVING SOUTHWEST AT 10 MPH. SKYWARN SPOTTERS ALSO REPORTED STRONG WINDS IN THE AREA NEAR HIGHWAY 874 AND THE TURNPIKE. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT... COUNTRY WALK AND METRO ZOO...CUTLER RIDGE AND PERRINE GOULDS AND PRINCETON NARANJA REDLAND FLORIDA CITY AND HOMESTEAD SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS. & LAT...LON 2566 8032 2573 8050 2539 8072 2529 8044 $$ WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 1:30 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 30, 1:30 PM EDT, 2 hours 37 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 130 PM EDT TUE SEP 30 2003 .DISCUSSION...SURFACE LOW PRESSURE JUST W OF YUCATAN PENINSULA MOVING W FURTHER INTO GULF OF CAMPECHE WITH A TROUGH EXTENDING NE FROM SYSTEM THROUGH THE NAPLES TO SOUTH PBI CNTY AREA INTO ATLC WITH A STALLED FRONT OVER CENTRAL FLA. VERY MOIST TROPICAL FLOW CONTINUES TO MOVE OVER S FLA ON SW TO W WIND FLOW ALOFT. TODAY...AS SURFACE LOW MOVES FURTHER W...MOISTURE PLUME SHIFTS N A BIT AS WEAK HIGH PRESSURE OVER THE ATLC SE OF AREA BUILDS INTO CUBA/FLA STRAITS AREA. TONIGHT...A WEAK SURFACE LOW THAT DEVELOPS ALONG THE FRONT/TROUGH LINE IN THE ATLC BEGINS TO DEEPEN AND COMBINATION OF WIND CIRCULATING ABOUT LOW AND BUILDING HIGH PRESSURE OVER THE SE U.S. BEGINS TO MOVE THE FRONT SLOWLY SOUTHWARD. GFS SHOWS A SECOND LOW PRESSURE SYSTEM DEVELOPING IN GULF WHICH WOULD TEND TO SLOW THE FRONTS MOVEMENT. DONT BELIEVE THE LOW WILL BE AS STRONG AS INDICATED BUT CLEARING OF THE MOISTURE WILL BE DELAYED UNTIL LATER FRIDAY NOW. FOR THE SHORT TERM...TONIGHT THROUGH WED NIGHT...ONLY SCATTERED POPS AT BEST EXPECT MAINLY AFTERNOON AND EVENING WITH LESS DYNAMICS THAN MON/MON NGT. WILL CONTINUE MOSTLY CLOUDY SKIES. HAVE RAISED A FLOOD WATCH UNTIL 5 PM TODAY BUT DOESNT LOOK LIKE MUCH WILL HAPPEN. ATTM...DONT EXPECT A FLOOD PROBLEM EXCEPT FOR LOCALIZED URBAN VARIETY. FOR THE LONG TERM...THU THROUGH MON...FRONT SHOULD MOVE THROUGH SOUTH FLORIDA THU CLEARING CWA THU EVENING. EXPECT LIKELY POPS THU IN DAVANCE OF FRONT AND THEN A SHARP DROP OFF OF POPS INTO THE WEEKEND WITH ONLY MINIMAL E COAST SHOWERS SAT AND SUN AND ISOLATED SHOWERS OR THUNDERSTORMS INTERIOR AND W MON AND TUE. .MARINE...WINDS MAINLY NE AT 10 KNOTS OR LESS BECOMING MORE N WED INTO WED NIGHT AS TROUGH AND FRONT MOVES FROM N TO S. THU THROUGH FRI A NE FLOW GENERALLY 10 KNOTS THROUGH THE PERIOD. FOR SAT AND SUN...WINDS AROUND MORE TO E AT 10 KNOTS OR LESS. .FIRE WEATHER...NO HIGHLIGHTS THROUGH FRI. SOMEWHAT DRIER AIR MOVING IN FOR THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 88 73 86 / 40 50 40 60 FORT LAUDERDALE 76 88 75 87 / 30 40 30 60 MIAMI 76 89 75 87 / 30 40 30 60 NAPLES 74 87 73 85 / 50 50 30 60 .MIA WATCHES/WARNINGS/ADVISORIES... NONE.
Hazardous weather outlook, Sep 30, 12:31 PM EDT, 3 hours 36 minutes before
FLZ063-066>075-302100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1231 PM EDT TUE SEP 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON ...FLOOD WATCH FOR COLLIER TILL 5 PM... ...SCATTERED THUNDERSTORMS OVER SOUTH FLORIDA... A FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM EDT FOR COLLIER COUNTY. HEAVY RAINFALL YESTERDAY LED TO SIGNIFICANT FLOODING IN PARTS OF COLLIER COUNTY. WHILE MOST OF THAT WATER HAS BY NOW RECEDED...AND RAINFALL AMOUNTS DURING THE LATE NIGHT HOURS HAS BEEN MINIMAL...THE POTENTIAL STILL EXISTS FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS...ESPECIALLY IN THE WATCH AREA. ADDITIONALLY...OVER ALL OF SOUTH FLORIDA...THUNDERSTORMS WILL PRODUCE DEADLY CLOUD-TO-GROUND LIGHTNING STRIKES AND POSSIBLE WIND GUSTS TO 35 MPH...AS WELL AS SOME LOCALIZED FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BAXTER
In the hours before
Special weather statement, Sep 30, 2:27 PM EDT, 1 hour 40 minutes before
FLZ072-301930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT TUE SEP 30 2003 ...STRONG THUNDERSTORMS OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTY... DOPPLER RADAR IS SHOWING STRONG THUNDERSTORMS OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES WITH WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE VERY SLOWLY TO THE NORTHEAST THROUGH 330 PM...AND COULD AFFECT REGIONS OF MIAMI-LAKES...PEMBROKE PINES...NORTH PERRY...HOLLYWOOD...MIRAMAR...NORTH MIAMI BEACH...AND CAROL CITY. RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES CAN OCCUR WITH THESE THUNDERSTORMS...AND THERE COULD BE STANDING WATER ON SECONDARY ROADS. IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Sep 30, 2:27 PM EDT, 1 hour 40 minutes before
FLZ072-074-301930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT TUE SEP 30 2003 ...STRONG THUNDERSTORMS OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTY... DOPPLER RADAR IS SHOWING STRONG THUNDERSTORMS OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES WITH WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE VERY SLOWLY TO THE NORTHEAST THROUGH 330 PM...AND COULD AFFECT REGIONS OF MIAMI-LAKES...PEMBROKE PINES...NORTH PERRY...HOLLYWOOD...MIRAMAR...NORTH MIAMI BEACH...AND CAROL CITY. RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES CAN OCCUR WITH THESE THUNDERSTORMS...AND THERE COULD BE STANDING WATER ON SECONDARY ROADS. IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 9:10 PM EDT | Flash Flood Warning | MFL | Collier | 3 hr |
| Sep 29, 9:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| Sep 29, 10:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Sep 30, 6:03 PM EDT | Special Marine Warning | MFL | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.